Hail, McPherson
- When
- June 24, 1:00 AM CST
- Where
- McPherson County, 9.8 mi S of Tryon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.410, -100.940
Storms formed along a boundry and formed an MCS which was able to maintain and push eastward through parts of southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Storms formed along a boundry and formed an MCS which was able to maintain and push eastward through parts of southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 23, 5:38 PM CST, 7 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 638 PM CDT SUN JUN 23 2013 .MESOSCALE DISCUSSION...(TONIGHT) ISSUED AT 637 PM CDT SUN JUN 23 2013 YET ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...IS LIKELY TONIGHT. MODELS ARE IN DECENT AGREEMENT WITH BRINGING AT LEAST ONE COMPLEX ACROSS SW NEB INTO CENTRAL NEB TONIGHT. STORMS HAVE ALREADY INITIATED FROM NEAR FORT MORGAN COLORADO AT THE LEADING EDGE SOUTHWEST TO SOUTH AND WEST OF DENVER. THIS ACTIVITY WILL LIFT NORTHEAST AND MAY REACH FAR SOUTHWEST ZONES BY AROUND 03Z. AIDED BY THE LL JET ACTIVITY WILL SUSTAIN OR BE ENHANCED BY THE JET THROUGH THE NIGHT AND BE ELEVATED IN NATURE. THE LAST 2 NIGHTS WE HAVE HAD THE THUNDERSTORMS EVOLVE INTO A DECENT LINE WITH DAMAGING WINDS. WITH THE STALLED BOUNDARY STILL ACROSS NWRN KS...AND VERY SIMILAR CONDITIONS TO THE PAST COUPLE OF NIGHTS...AM EXPECTING A SIMILAR RESULT. INITIALLY HAIL AND POSSIBLY SOME WIND IN SCATTERED COVERAGE...WILL TRANSITION TO MORE OF A WIND AND POSSIBLY SOME HAIL AS STORM CONGEAL INTO A POSSIBLE QLCS. WITH THE ELEVATED INSTABILITY AND RICH MOISTURE ENVIRONMENT...COULD ALSO SEE SOME STORMS AHEAD AND BEHIND THE MAIN COMPLEX...MAINLY ALONG REMNANT AND NEW OUTFLOW BOUNDARIES. && .SYNOPSIS... ISSUED AT 253 PM CDT SUN JUN 23 2013 REMNANT SFC BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR KIML...THROUGH KLBF AND KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU FIELD ALONG THE BOUNDARY AROUND 4K FEET. OVER THE PAST HOUR OR SO THE BOUNDARY HAS STARTED TO LIFT NORTHWARD. SOUTHWEST FLOW ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS...THEN BECOMES MORE ZONAL DUE TO A TROF DIPPING INTO N DAKOTA AND MINNESOTA. ELEVATED SMOKE FROM CO FIRES CONTINUES TO PUSH INTO W KS AND HAS RECENTLY STARTED TO PUSH INTO SW NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME HAS ALREADY EXITED CO AND WILL BE THROUGH MOST OF THE CWA BY THIS EVENING. && .SHORT TERM...(MONDAY AND MONDAY NIGHT) ISSUED AT 253 PM CDT SUN JUN 23 2013 THERE IS A MAJOR DISCREPANCY BETWEEN THE DETERMINISTIC GFS40 AND THE NAM12 WITH THE POSITION OF THE SURFACE FRONT MONDAY...THUS THERE IS A MAJOR DIFFERENCE IN THE PRECIPITATION FIELDS. LOOKING AT THE MSL PRESSURE AND 0-2KM THETA-E FIELDS...THE NAM12 HAS THE WARM FRONT ACROSS EAST CENTRAL TO NORTHWEST SOUTH DAKOTA SOUTH DAKOTA AT 00Z WHILE THE GFS40 HAS IT ACROSS EAST CENTRAL TO SOUTHWEST NEBRASKA. THEY ARE SIMILAR WITH THE POSITION OF THE HIGH PLAINS DRY LINE ACROSS EXTREME WESTERN NEBRASKA AND NORTHWEST KANSAS. THE DIFFERENCES IN THE LOCATION OF THE MAXIMUM INSTABILITY ARE SMALL AS WELL...SO THE LOCATION OF THE SURFACE FRONT IS THE CRITICAL FACTOR IN THE DIFFERENCE BETWEEN THE TWO WITH THE QPF FIELDS MONDAY AFTERNOON AND EVENING. THE CONVECTIVE PARAMETERS IN BOTH MODEL FORECASTS WOULD SUPPORT THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA. THE STATISTICAL MODEL OUTPUT FROM THE TWO IS VERY CLOSE WITH ABOUT 20-30 PERCENT PROBABILITY OF PRECIPITATION MONDAY. THERE IS GREATER DISPARITY IN THE TWO MOS BULLETINS FOR NORTHEAST NEBRASKA AT ONEILL AND AINSWORTH... SO PRECIPITATION PROBABILITY HAS MORE INHERENT UNCERTAINTY. BOTH THE GFS AND NAM ARE SHOWING CONVECTIVE POTENTIAL ENERGY OF 4000-6000J/KG OVER CENTRAL AND NORTH CENTRAL NEBRASKA WITH 0-6KM BULK SHEAR OF 35KT. THE SOUTHWEST IS NOT NEARLY AS UNSTABLE WITH CONVECTIVE ENERGY OF 1500-2500J/KG AND EVEN WEAKER BULK SHEAR. THAT WOULD PUT THE GREATEST RISK OF SEVERE WEATHER IN CENTRAL AND NORTH CENTRAL THROUGH NORTHWEST NEBRASKA. LOW LEVEL SHEAR WOULD ALSO FAVOR ROTATING UPDRAFTS IN CENTRAL AND NORTH CENTRAL NEBRASKA. REMNANT SFC BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR KIML...THROUGH KLBF AND KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU FIELD ALONG THE BOUNDARY AROUND 4K FEET. OVER THE PAST HOUR OR SO THE BOUNDARY HAS STARTED TO LIFT NORTHWARD. SOUTHWEST FLOW ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS...THEN BECOMES MORE ZONAL DUE TO A TROF DIPPING INTO N DAKOTA AND MINNESOTA. ELEVATED SMOKE FROM CO FIRES CONTINUES TO PUSH INTO W KS AND HAS RECENTLY STARTED TO PUSH INTO SW NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME HAS ALREADY EXITED CO AND WILL BE THROUGH MOST OF THE CWA BY THIS EVENING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 253 PM CDT SUN JUN 23 AFTER MONDAY NIGHT...AN UPPER LEVEL RIDGE BEGINS BUILDING OVER THE ROCKIES AND SURFACE HIGH PRESSURE WITH ITS ASSOCIATED NORTH TO NORTHWEST FLOW WILL KEEP THE AREA CUT OFF FROM ANY MOISTURE FROM THE SOUTH. THE PATTERN THEN BEGINS TO RESEMBLE A MID TO LATE SUMMER PATTERN WITH HOT DAYS AND SPOTTY PRECIPITATION.2013 && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 637 PM CDT SUN JUN 23 2013 ANOTHER ROUND OF THUNDERSTORMS EXPECTED TONIGHT...MAINLY SOUTHWEST INTO CENTRAL NEBRASKA. THUNDERSTORMS IN NORTHEAT COLORADO JJUST WEST OF KAKO WILL LIFT NORTHEAST AND MAY CONGEAL INTO A QLCS. HAVE KEPT A TEMPO FROM 05Z-08Z IN TSRA AND WINDS GUSTING TO 45KT DUE TO POTENTIAL OUTFLOW GUST FRONT WINDS. LOW CONFIDENCE ON IMPACT AT KVTN...SO TAF HAS REMAINED T FREE...HOWEVER DO EXPECT SOME CU. SKIES CLEAR OUT LATE TONIGHT...BEHIND THE STORMS. WINDS WILL GENERALLY BE SOUTHEAST AROUND OR LESS THAN 10 KTS THROUGH THE PERIOD...EXCEPT IN AN NEAR THUNDERSTORMS TONIGHT. CONVECTION COULD RESULT IN VERY STRONG WINDS OF 40+ KTS ACROSS SOUTHWEST INTO CENTRAL NEBRASKA OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...ROBERG SYNOPSIS...MASEK SHORT TERM...SPRINGER LONG TERM...SPRINGER AVIATION...ROBERG
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 922 PM CDT SUN JUN 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-250230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 922 PM CDT SUN JUN 23 2013 /822 PM MDT SUN JUN 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...GENERALLY SOUTH OF HIGHWAYS 2 AND 91. STORMS OVER NORTHEAST COLORADO WILL LIFT EAST NORTHEAST INTO THE SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS EVENING...AND EVENTUALLY THROUGH CENTRAL NEBRASKA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH LARGE HAIL POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS. THE SEMI STATIONARY BOUNDARY LIFTS NORTH WITH A CHANCE FOR SEVERE STORMS THROUGHOUT THE OUTLOOK AREA. OVERNIGHT INTO TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST THAT WILL HELP PUSH THE FRONTAL BOUNDARY EAST. CLEARING WITH HIGHS INTO THE 90S AND DRIER CONDITIONS WILL FOLLOW THE EXITING SYSTEM AS HIGH PRESSURE BUILDS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1202 AM CDT MON JUN 24 2013 NEZ058-069-240545- CHASE NE-PERKINS NE- 1102 PM MDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND CHASE COUNTIES UNTIL 1145 PM MDT... AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ALVIN...OR 17 MILES SOUTHWEST OF IMPERIAL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IMPERIAL... CHAMPION... CHASE... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 60. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The North Platte radar (KLNX), 68 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Tree damage was reported with multiple large branches broken off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458700, 458701.